MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 80617
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter broke.A renegade stc 18 infusion catheter was selected for use during a trans-arterial chemo embolization, in the arteries of the liver.During the procedure, it was noted that the renegade stc broke within the base catheter.The physician had to entirely remove the base catheter with the broken renegade stc in it, and the procedure was completed successfully by regaining access with a base catheter and advancing a non-boston scientific microcatheter for the delivery of the embolic beads.There was no harm to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product to boston scientific consisted of a renegade stc-18 micro-catheter.The device was inspected for damage or irregularities.The renegade showed multiple bends and kinks on the shaft.The shaft was separated 41.6cm from the hub.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint for shaft damage was confirmed.No other issues were identified during the product analysis.

Brand Name
RENEGADE STC 18
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12572755
Report Number2134265-2021-12289
Device Sequence Number10993994
Product Code DQO
UDI-Device Identifier08714729444466
UDI-Public08714729444466
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model Number80617
Device Catalogue Number80617
Device Lot Number0022816507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown